Ditto on the Verapamil.... it didn't cause any side-effects though.
200 MGS of Toprol is a lot....fatigue, shortness of breath, fatigue, cold hands and feet, fatigue, short term memory loss, oh...and fatigue!!!
On Toprol, I had fatigue, shortness of breath (at times), cold most of the time, short term memory loss & fatigue.... add in lethargy & GI Problems & you have Atenolol.... It also causes an increase in glucose levels..... perhaps.
What was your B/P? 160/90 at doctor 135/85 otherwise
Do you think that it is white-coat? I experience the same thing. It will average 116/66 away from the doc & around 156/86 at the doc. I have seen other posts that don't believe in white-coat (I won't single anyone out), but I think that a docs office isn't the most ideal setting to get a realistic B/P#. I typically take mine 3 times & leave 8-10 minutes in between.
When were you diagnosed with HBP? November 1999 (after caring for my husband 24/7 for 3 months subsequent to his stroke. Previous to that it was usually 120/80.)
What was your B/P? My own records from the previous month were anything from about 130/80 to 190/95. Most were probably around 165/88. I don't recall what the reading was in the doctor's office.
What meds did the doc. put you on? Lisinopril 10 mg.
What meds. are you on now? Lisinopril 10 mg. (However, when my BP again kept going up, I went back to the doctor with my records in about February 2000 and she increased the Lisinopril to 30 mg. I was on that amount for almost four years (until six months after my husband's death, when the stress had subsided.)
What is the worst med. that you have been on (side-effects)- Have been on no other BP med. Lisinopril did present fatigue after my BP dropped too low after the stress subsided and I was still on the 30 mg.
What is your average B/P now? Hard to say. Home readings over the past month have been all the way from 95/66 to 158/97. Most recent ones have averaged about 120/68.
What is your age? 63
What are the worst side-effects that you have? None now. Fatigue when the dosage was too high.
What is the best med. so far for your High B/P? Lisinopril (the only one I've been on and I don't see any problems with it.)
Do you think that it is white-coat? I experience the same thing. It will average 116/66 away from the doc & around 156/86 at the doc. I have seen other posts that don't believe in white-coat (I won't single anyone out), but I think that a docs office isn't the most ideal setting to get a realistic B/P#.
Yes, it's definitely white-coat. My diastolic doesn't change much at the doctor. But, my systolic goes nuts. Even after meds, my reading was 148/70 at the doctor. So, for me, the meds have good diastolic control even at the doctor. Fortunately, my current doctor is interested in my home numbers. In fact, the last time he looked at my data, he even wrote down some of my data in his records.
I typically take mine 3 times & leave 8-10 minutes in between.
I'm not quite that obsessive. I just take one reading (about 30 seconds) and record it in a spreadsheet - usually about once or twice a day. It's convenient with my BP monitor right here next to the computer.
[QUOTE=Uff-Da!]When were you diagnosed with HBP? November 1999 (after caring for my husband 24/7 for 3 months subsequent to his stroke. Previous to that it was usually 120/80.)
I can certainly empathize with you. Approximately two years ago, my mom was diagnosed with terminal cancer, and in addition to caring for her, I was attempting to run my own household with 2 children still at home, and teach part time. My bp soared and my weight plummeted. I looked like a refugee and heck, "didn't want to live like a refugee. . ." (5'6" and 117#) In retrospect, the effects on my health were a small sacrifice in comparison to what I gained by lending my time and efforts to the final months of a woman I loved and adored.
Because meds have a tendency to affect memory, the exact date of my initial diagnosis with hypertension is blurred. But, the year 2000 seems to ring a bell. As I have alluded to before, I've been on a myriad of drugs including bb's, ace inhibitors, calcium channel blockers, and diuretics; the bb's having the most debilitating effects: lethargy, edema, Raynaud's, and reduced libido.
I was under the assumption that drug dosage was based on one's weight, but my doc always seems to prescribe the maximum dosage for me. With the latest amber bottle in my medicine cabinet, Accupril 40mg., the muscle pain in the lower back and legs became incapacitating. I decided to take matters in to my own hands and cut the dosage in half. Voila! Symptoms vanished and bp stabalized. I'm still going to request Benicar, as Pal and Lenin suggested it may be user friendly to my system.